A 37-year-old member asked:
Disclaimer

drinking alcohol when on metronidazole. what could happen?

1 doctor answer
Dr. Mandakini Patel
40 years experience Pediatrics
Metronidazoe+alcohol: Do not combine the two: you cna end up with liver damage.
Answered on Mar 21, 2019

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 34-year-old member asked:
Dr. Joel Gallant
35 years experience Infectious Disease
No: It could cause a very unpleasant "antabuse-like reaction." not dangerous, but no fun. Wait until at least 48 hours after your last dose.
1
1 comment
A 47-year-old member asked:
Dr. Alan Wartenberg
A Verified Doctor answered
A US doctor answered Learn more
By the book, 10 days: The 'antabuse' (or disulfiram) effects of Metronidazole may last many days, in some cases as many as 10 days after a usual 7-10 day course of flagyl, ... Read More
2
2 thanks
A 36-year-old male asked:
Dr. Hunter Handsfield
52 years experience Infectious Disease
No need to wait: Even though common advice is that alcohol can cause nausea and vomiting when mixed with metronidazole, in fact it doesn't happen, or so rarely it can ... Read More
A 29-year-old male asked:
Dr. Marc Zimmermann
21 years experience Psychiatry
Same: Depending on how much you drink, at least 48 hours.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month